However, as VITT is rare, further research collaboration is needed to elucidate the underlying mechanism. Acknowledgments We thank L. cases of thrombosis with concomitant thrombocytopenia after vaccination with the Oxford-AstraZeneca coronavirus disease 2019 (COVID-19) vaccine were reported [1-6]. This prothrombotic clinical entity resembling heparin-induced thrombocytopenia (HIT), considered as a rare adverse event of the ChAdOx1 nCoV-19 (AZD1222) vaccine, is known as vaccine-induced immune thrombotic thrombocytopenia (VITT). The reported cases show great overlap in serology and functional assays [1-3,7]. However, we hypothesize that VITT is heterogeneous concerning its clinical manifestation as well as the diagnostic workup based on a case of a 27-year-old woman, who in contrast to previously reported cases presented with a severe intracerebral hemorrhage and had negative enzyme-linked immunosorbent assay (ELISA) HIT assay. Case presentation A 27-year-old woman presented at the emergency department with acute left-sided hemiparesis?and persistent headache, nausea, and vomiting for six days. The patient had no relevant medical history, in particular, no prothrombotic medical conditions or previous exposure to heparin. Fourteen days before presentation, she received the first dose of the Oxford-AstraZeneca vaccine. Upon arrival at the emergency department, the initial neurological examination showed a Glasgow Coma Scale of E4M6V1 with anisocoria, roving eye movements, left spastic hemiparesis, and bilateral Babinski signs. Cerebral computed tomography (CT) showed a large intraparenchymal hemorrhage in the right hemisphere causing significant mass effect and midline shift, without evidence of an underlying vascular malformation or sinus thrombosis (Figure ?(Figure1).?Laboratory1).?Laboratory results revealed pronounced thrombocytopenia with extremely elevated D-dimer, elevated international normalized ratio (INR), and low fibrinogen (Table ?(Table11). Table 1 Laboratory findings of the patient.a After administration of 1500IE prothrombin complex concentrate. b After administration of 3 gram fibrinogen, 1 gram tranexamic acid, two units of platelets, and two units of fresh frozen plasma (FFP). c After administration of an additional 3 gram fibrinogen, 1 gram tranexamic acid, one unit of platelets, and 1 gram/kg intravenous immunoglobulin (IVIG). aPTT, activated partial thromboplastin time; INR,?international normalized ratio. Parameter (reference value)At the emergency department a Intraoperatively b Ten hours postoperatively c Platelets(150C400 109/l)306187D-dimer( 500 ng/ml)31,214-34,044Fibrinogen(2.00C4.50 g/l)0.441.091.15Prothrombin time(10C13.5 sec)-16.615.6aPTT(24.0C37.0 sec)34,438.233.3INR(0.8C1.1)1.411.38- Open in a separate window Number 1 Open in a separate window Head CT check out performed on presentation in the emergency division showing a large intraparenchymal hemorrhage in the right hemisphere. (A) Axial aircraft and (B) coronal aircraft. Due to AF-6 quick neurological deterioration, she underwent emergency craniotomy with evacuation of the intracerebral hemorrhage. She experienced a pronounced bleeding diathesis, as hemostasis was barely accomplished during craniotomy with prolonged abnormal 7-Amino-4-methylcoumarin coagulation guidelines (Table ?(Table1),1), despite administration of both topical (FloSeal, Tisseel, and TachoSil) and systemic providers. In addition, repeat head CT angiography performed on the second day time postoperatively?revealed concomitant proximal pulmonary embolism. A vaccination-induced HIT-mimicry was suspected. Serology repeatedly showed bad (E 0.2)?immunoglobulin G (IgG) antibodies to platelet element 4 (PF4)-heparin complexes tested with enzyme-linked immunosorbent assay (ELISA; Asserachrom?HPIA-IgG, Diagnostica?Stago, Parsippany, New Jersey), but the heparin-induced platelet activation assay (HIPAA;?performed as explained by Greinacher et al. [1,2]) was positive (Number ?(Figure2).2). This test showed the individuals serum triggered platelets both in the presence of only buffer as well as the AZD1222 vaccine. The addition of the FcIIa receptor-blocking monoclonal antibody IV.3 and 100 U heparin blocked the reaction, indicating FcIIa receptor and PF4 dependence, respectively. Number 2 Open in a separate windowpane Heparin-induced platelet activation (HIPA) assay reaction times in moments as solitary data points.Platelets were co-incubated in buffer with the individuals serum or control serum. In the different experiments, low (0.2 U) or high (100 U) doses of 7-Amino-4-methylcoumarin heparin, the FcIIa receptor-blocking monoclonal antibody IV.3, or the ChAdOx1 nCov-19 vaccine (diluted 7-Amino-4-methylcoumarin 1:2000) were added. Hep Leo = unfractionated heparin by Heparin Leo (Leo Pharma BV, Amsterdam, Netherlands); ChAdOx1 nCov-19 = Oxford-AstraZeneca vaccine; buffer = washing buffer; moab IV.3 = monoclonal antibody 7-Amino-4-methylcoumarin IV.3. Further screening for thrombotic thrombocytopenic purpura, antiphospholipid syndrome, and microangiopathic hemolytic anemia were negative. Post-operatively, the patient regained consciousness, while?the severe hemiparesis persisted. The patient was treated with 1 g/kg intravenous immunoglobulin and fondaparinux (indirect element Xa inhibitor), followed by argatroban (direct thrombin inhibitor), after which the thrombocytopenia and the coagulation disorders eventually resolved. After seven days of admission to the ICU, she was transferred to the nursing ward, where the argatroban was eventually converted into edoxaban. Finally, after a total hospitalization of 25 days, the patient was discharged to a rehabilitation center for further recovery. Conversation The pathogenic mechanism of COVID-19 vaccine-induced thrombotic thrombocytopenia is definitely recently explained in a study by Greinacher et al.  like a prothrombotic disorder resembling heparin-induced thrombocytopenia caused by platelet-activating. Nonetheless, the.
However, as VITT is rare, further research collaboration is needed to elucidate the underlying mechanism
- by globalhealth